Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 16, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Mar 25, 2012, 3:21 PM EDT for Pender County, North Carolina. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Mar 25, 2012, 3:59 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Pender County, NC
The radar
The Wilmington radar (KLTX), 82 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 3:30 PM EDT | HAIL 0.88 | 5 E Atkinson, NC | NICKEL SIZE HAIL COVERING THE GROUND. |
| Mar 25, 3:35 PM EDT | HAIL 1 | 3 Ne Currie, NC | DIME TO QUARTER SIZE HAIL FELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
351
WUUS52 KILM 251921
SVRILM
NCC141-252015-
/O.NEW.KILM.SV.W.0016.120325T1921Z-120325T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
321 PM EDT SUN MAR 25 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WARDS
CORNER TO BURGAW...AND MOVING NORTHWEST AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MURRAY TOWN...
VAN EDEN...
PENDERLEA...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN BURGAW WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 7813 3459 7823 3467 7817 3471 7812
3473 7811 3474 7801 3472 7799 3472 7795
3473 7794 3472 7783 3447 7773
TIME...MOT...LOC 1921Z 137DEG 8KT 3455 7809 3454 7791
$$
BACON2 follow-up statements
205
WWUS52 KILM 251946
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT SUN MAR 25 2012
NCC141-252015-
/O.CON.KILM.SV.W.0016.000000T0000Z-120325T2015Z/
PENDER NC-
346 PM EDT SUN MAR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL PENDER COUNTY...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WARDS CORNER...OR 9 MILES WEST OF
BURGAW...MOVING NORTHWEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 7813 3457 7817 3463 7805 3463 7798
3448 7794
TIME...MOT...LOC 1946Z 114DEG 4KT 3453 7809
$$
BACON329
WWUS52 KILM 251959
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EDT SUN MAR 25 2012
NCC141-252010-
/O.CAN.KILM.SV.W.0016.000000T0000Z-120325T2015Z/
PENDER NC-
359 PM EDT SUN MAR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PENDER COUNTY IS
CANCELED...
AT 359 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 7813 3457 7817 3463 7805 3463 7798
3448 7794
TIME...MOT...LOC 2000Z 114DEG 4KT 3454 7811
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:44 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 25, 1:44 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 144 PM EDT SUN MAR 25 2012 .SYNOPSIS... AN APPROACHING UPPER LOW FROM THE WEST MAY BRING HAIL SHOWERS AND A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. DRIER AND COOLER CONDITIONS WILL SETTLE IN MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A BRIEF WARMING TREND WILL ENSUE DURING THE MIDDLE OF THIS WEEK...FOLLOWED BY A COLD FRONTAL PASSAGE ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 120 PM SUNDAY...A PROMINENT COLD POOL ALOFT WILL TRAVERSE THE COUNTY WARNING AREA THROUGH PEAK HEATING INTO EARLY EVENING. 500MB TEMPS STILL SLATED TO DIP BETWEEN -20 AND -22 DEGREES CELSIUS DURING THE LATE AFTERNOON. THERMODYNAMIC PROFILES SHOW A "FAT CAPE" AREA WITHIN THE 0 TO -20 DEG ZONE SUPPORTIVE OF EFFICIENT HAIL GROWTH. SPC HAS PAINTED A SLIGHT RISK AREA THAT ENCOMPASSES MUCH OF OUR NC ZONES. FREEZING LEVELS WILL DIP BELOW 8000 FEET BY LATE AFTERNOON AS THE COLD POOL HEART MOVES OVERHEAD. LOCAL CALCULATIONS SUGGEST 50 DBZ UPDRAFT CORES TO 19000 FEET MAY BE SUFFICIENT TO GENERATE 1 INCH HAIL. STORM MOTION FIELDS DECELERATE AS THE UPPER LOW CENTER NEARS...MOVING FROM A NW DIRECTION AS THE LOW CENTER OVERHEAD PASSES. SPAWNING CUMULUS WILL OBSCURE MUCH OF THE SKY DURING THE AFTERNOON...ALTHOUGH A FEW BREAKS OF SUNSHINE WILL BE SEEN SINCE VERTICAL MOTIONS WILL REMAIN VIGOROUS. COLUMN WINDS WILL BE LIGHT BENEATH THE UPPER LOW...BUT LOCALIZED WIND GUSTS DUE TO EVAPORATIVE COOLING PROCESSES...FRICTIONAL RAIN/HAIL DRAG...OUTFLOW BOUNDARIES MAY INDUCE ISOLATED WIND DAMAGE THROUGH EARLY EVENING GIVEN THE HIGH LAPSE RATES/LARGE CAPE AREAS. DIURNAL COOLING MAY REMOVE CONVECTIVE INTENSITY AT NIGHTFALL BUT WE WILL NEED TO KEEP MENTIONABLE POP VALUES IN PLACE THROUGH AT LEAST THE EVENING HOURS AS THE SYSTEM PULLS AWAY AND WRAP AROUND MOISTURE LINGERS...CLEARING NE ZONES LAST...AND LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 1:20 PM SUNDAY...MID LEVEL AMPLITUDE WILL RELAX THROUGH THE PERIOD ESPECIALLY WHEN COMPARED TO THE PATTERN WE HAVE SEEN THE PAST FEW DAYS. FOCUS SHIFTS FROM THUNDERSTORMS AND INSTABILITY TO WHAT IS BECOMING AN INTERESTING TEMPERATURE FORECAST FOR WEDNESDAY MORNING. EARLY ON...A BROAD NORTHERLY FLOW WILL DEVELOP IN THE WAKE OF A SURFACE TROUGH MOVING ACROSS WITH THE MID LEVEL LOW. A SECONDARY SURGE OF COOLER AIR ARRIVES AROUND 0600 UTC TUESDAY. THE SURFACE HIGH MOVES FROM THE NORTHEAST TO ESSENTIALLY OVERHEAD EARLY WEDNESDAY. NO POPS OR EVEN LITTLE CLOUD COVER IS EXPECTED THROUGH THE PERIOD. THE NAM/MET GUIDANCE IS CONSIDERABLY COOLER WITH 38 DEGREES IN LUMBERTON AND 44 WITH THE MAV FOR WEDNESDAY MORNING. IT APPEARS THE GFS HAS SOME HIGH LEVEL MOISTURE MOVING ACROSS FROM THE NORTHWEST THAT MAY KEEP IDEAL RADIATIONAL CONDITIONS FROM DEVELOPING. HAVE TRIMMED BACK LOWS A BIT BUT OVERALL FORECAST CONTINUES TO LEAN HEAVILY TOWARD THE MAV/GFS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 1:20 PM SUNDAY...LOW AMPLITUDE MID LEVEL FLOW ON WEDNESDAY WITH THE CAROLINAS ON THE SOUTHERN FRINGE OF A BELT OF WESTERLIES WHILE HIGH PRESSURE SITS OFF THE COAST. TEMPS BOUNCE BACK TO NORMAL AND CLOUD COVER SHOULD BE MINIMAL. MID LEVEL FLOW VEERS ON THURSDAY IN RESPONSE TO CONGEALING LOWS OFF CANADIAN MARITIMES AND A LARGELY MOISTURE-STARVED FRONT MANAGES TO PUSH THROUGH LATE IN THE DAY BUT NOT BEFORE A WARM AFTERNOON WITH HIGHS NEAR 80. FASTER TIMING OF THE FRONT IS POSSIBLE HOWEVER WHICH WOULD OBVIOUSLY LIMIT THE WARMTH AND COULD FAVOR A FEW TSTMS IF FROPA BETTER COINCIDES WITH PEAK HEATING. GUIDANCE AT ODDS WITH THE EXTENT OF BUILDING PRESSURES AND COLD AIR ADVECTION INTO THE CAROLINAS WITH RAMIFICATIONS RANGING FROM A RETURN TO CLIMO TEMPS TO DEVIATIONS BELOW CLIMO. EITHER WAY THIS HIGH APPEARS FATED TO WEAKEN AND MOVE OFF THE COAST FOR THE WEEKEND FAVORING A RETURN OF AT LEAST CLIMO TEMPERATURES. ISOLATED CONVECTION BORNE OF MESOSCALE PROCESSES CERTAINLY HARD TO RULE OUT BUT NO WIDESPREAD SYNOPTIC FORCING IS EXPECTED. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 18Z...AN ELONGATED UPPER LEVEL LOW IS CENTERED JUST EAST OF KCLT AND IT WILL SLOWLY SHIFT DIRECTLY OVER THE TAF SITES BY 00 UTC. WITH THE VERY COOL TEMPERATURES ALOFT CONVECTION IS ALREADY ONGOING AND WITH THE STEEP LAPSE RATES SMALL HAIL WITH ISOLATED 1 INCH HAIL IS POSSIBLE. OVERNIGHT AS LOW EXITS WIND SPEEDS APPEAR STRONG ENOUGH OVERNIGHT TO SUPPORT STRATUS. AFTER SUNRISE CONSIDERABLE DRYING IS EXPECTED AND SKIES WILL CLEAR OUT WITH WINDS WILL INCREASING FROM THE NORTH WITH SPEEDS AROUND 12 KNOTS WITH GUST AOB 20 KNOTS. EXTENDED OUTLOOK...OTHERWISE VFR MONDAY THROUGH WEDNESDAY. POSSIBLE MORNING FOG THURSDAY AND FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 120 PM SUNDAY...NO ADVISORIES OR CAUTION STATEMENTS IN PLACE AS WINDS REMAIN BELOW 20 KNOTS OUTSIDE OF TSTMS. DEVELOPED SE WAVES OF 3-4 FEET IN 7-8 SECOND INTERVALS WILL PREVAIL INTO TONIGHT. A SURFACE LOW WILL MOVE OVER CAPE HATTERAS THIS EVENING. THIS WILL BRING VEERING WINDS FROM SW TO W THEN NW TONIGHT AS THE SURFACE LOW PULLS OFFSHORE OF THE OUTER BANKS OF NC. NW WINDS ON THE BACKSIDE OF THE DEPARTING SURFACE LOW COULD APPROACH 20 KNOTS LATE TONIGHT INTO EARLY MONDAY...AND A CAUTIONARY STATEMENT MAY BE REQUIRED. MARINERS SHOULD REFER TO RADAR TRENDS IF HEADING OUT TODAY OR TONIGHT. AN UPPER LOW MOVING EAST OVER THE WATERS COULD GENERATE TSTMS AND PERIODS OF HAIL LATE THIS AFTERNOON AND THIS EVENING...AND WILL BE CAPABLE OF GENERATING LOCALIZED AND STRONG WIND GUSTS. THIS IN TURN WILL RESULT IN LOCALLY HIGHER WIND-WAVES AND CHOP. BY DAYBREAK MONDAY...NW WINDS 15-20 KNOTS SHOULD BE EXPECTED WITH 2-4 FOOT SEAS AND HIGHEST OFFSHORE. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 1:20 PM SUNDAY...SOME STRONG WINDS AT THE BEGINNING OF THE PERIOD AS A SURFACE TROUGH WILL BE MOVING OFFSHORE. EXPECT A NORTHERLY FLOW AT 20-25 KNOTS. GRADIENT DECREASES SLOWLY DURING THE DAY ONLY TO INCREASE ONCE AGAIN AROUND 0600 UTC TUESDAY AS A SECONDARY FRONT/SURGE MOVES ACROSS. WINDS TURN MORE NORTHEAST AND INCREASE ONCE AGAIN TO A RANGE OF 20-25 KNOTS. GRADIENT DIMINISHES DRAMATICALLY LATE TUESDAY/EARLY WEDNESDAY AS THE CENTER OF HIGH PRESSURE;RE MOVES FROM PENNSYLVANIA TO BASICALLY OVERHEAD. WINDS STAY JUST BELOW SMALL CRAFT CRITERIA EARLY MONDAY AND AGAIN EARLY TUESDAY. SEAS MAY ECLIPSE SIX FEET BRIEFLY TUESDAY BUT WILL NOT ISSUE A HEADLINE AT THIS TIME DUE TO THE MARGINAL NATURE AND TIME CONSIDERATIONS. SEAS FOLLOW THE WINDS TUESDAY DECREASING DRAMATICALLY. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 1:20 PM SUNDAY...BERMUDA HIGH PRESSURE TO BRING A SOUTHWESTERLY WIND WEDNESDAY THAT MAY VEER WITH THE APPROACH/DEVELOPMENT OF SOME WEAK PIEDMONT TROUGHINESS. THIS MAY ALSO LEAD TO JUST ENOUGH OF AN UPTICK OF CONDITIONS THAT CAUTIONARY HEADLINES ARE NEEDED. THESE FACTORS REMAIN IN PLACE ON THURSDAY WHILE A COLD FRONT WHOSE TIMING IS A LITTLE UNCERTAIN APPROACHES FROM THE NNW. THE APPROACH OF THIS BOUNDARY MAY CAUSE ADDITIONAL VEERING THROUGH THURSDAY DEPENDING ON ITS SPEED AND TIME OF ARRIVAL. ASSUMING A THURSDAY EVENING FROPA A TURN TO A MORE NORTHERLY DIRECTION IS EXPECTED ON FRIDAY AND THE SURGE BEHIND THE FRONT ALSO WILL BE QUESTIONABLE...IN STRENGTH. THIS WILL END UP DICTATING WHETHER FRIDAY SEES A SLIGHT DETERIORATION IN WIND AND SEAS OR AN ACTUAL IMPROVEMENT OVER THURSDAY SHOULD THE WEAKER SOLUTIONS PAN OUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...MJC SHORT TERM...SHK LONG TERM...MBB AVIATION...DRH
Hazardous weather outlook, Mar 25, 3:07 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 307 PM EDT SUN MAR 25 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-261915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 307 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. MANY OF THE STRONGER SHOWERS AND STORMS WILL PRODUCE SMALL HAIL UP TO THE SIZE OF DIMES. THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF GENERATING HAIL UP TO THE SIZE OF QUARTERS. GUSTY WINDS ARE ALSO POSSIBLE. STORMS SHOULD SHIFT OFFSHORE DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-261915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 307 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING COULD MOVE OVER THE IN-SHORE WATERS. GUSTY WINDS AND HAIL WILL BE THE PRIMARY THREATS. GUSTY NW WINDS EARLY MONDAY COULD WARRANT AN EXERCISE CAUTION STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Special weather statement, Mar 25, 1:34 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
134 PM EDT SUN MAR 25 2012
NCZ105>109-251830-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND BRUNSWICK-INLAND NEW
HANOVER-INLAND PENDER-
134 PM EDT SUN MAR 25 2012
...THUNDERSTORMS PRODUCING HAIL WILL MOVE ACROSS NORTHERN
BRUNSWICK...NORTHERN NEW HANOVER AND SOUTHERN PENDER COUNTIES
THROUGH 230 PM EDT...
AT 134 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SANDY CREEK TO SCOTTS HILL...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF LELAND TO 10 MILES NORTHEAST OF
WILMINGTON...MOVING NORTH AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...BAYSHORE...CASTLE
HAYNE...CURRIE...LONG CREEK...MALPASS CORNER...MONTAGUE...
MOORETOWN...OGDEN...PHOENIX AND POINT CASWELL.
HAZARDS INCLUDE...
PEA SIZED TO HALF INCH DIAMETER HAIL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3426 7774 3424 7822 3427 7823 3435 7816
3435 7820 3437 7822 3438 7824 3442 7824
3446 7818 3450 7825 3456 7825 3458 7824
3459 7774 3428 7772
TIME...MOT...LOC 1734Z 176DEG 15KT 3434 7812 3435 7783
BACONSpecial weather statement, Mar 25, 2:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
200 PM EDT SUN MAR 25 2012
SCZ023-032-251900-
DARLINGTON-FLORENCE-
200 PM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE AND DARLINGTON
COUNTIES THROUGH 300 PM EDT...
AT 200 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM DARLINGTON TO FLORENCE...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE FLORENCE...CLAUSSEN...EFFINGHAM...
EVERGREEN...FRIENDFIELD...HYMAN...MARS BLUFF...MECHANICSVILLE...NEW
HOPE...PAMPLICO...QUINBY AND COWARD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3427 7994 3435 7975 3409 7953 3407 7954
3404 7951 3400 7951 3389 7975
TIME...MOT...LOC 1800Z 331DEG 11KT 3423 7979
BACONSpecial weather statement, Mar 25, 2:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
235 PM EDT SUN MAR 25 2012
SCZ039-251930-
WILLIAMSBURG-
235 PM EDT SUN MAR 25 2012
...HAIL PRODUCING THUNDERSTORM WILL MOVE ACROSS WILLIAMSBURG COUNTY
THROUGH 330 PM EDT...
AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CADES...OR ABOUT 5 MILES NORTHEAST OF KINGSTREE...MOVING SOUTHEAST AT
20 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...CADES...EARLE...
MORRISVILLE...SALTERS...TRIO AND WARSAW.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3338 7971 3374 7994 3384 7977 3384 7975
3381 7972 3355 7947 3352 7949 3350 7954
3345 7959
TIME...MOT...LOC 1835Z 326DEG 16KT 3372 7978
BACONSpecial weather statement, Mar 25, 2:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 238 PM EDT SUN MAR 25 2012 NCZ105-251915- INLAND PENDER- 238 PM EDT SUN MAR 25 2012 ...HAIL PRODUCING THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 315 PM EDT... AT 238 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING SMALL HAIL OVER VAN EDEN...OR ABOUT 6 MILES NORTHWEST OF BURGAW...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...MALPASS CORNER... MURRAY TOWN...PENDERLEA...VAN EDEN...WARDS CORNER...WHITE STOCKING... WILLARD...ST. HELENA AND WATHA. HAZARDS INCLUDE... PEA TO DIME SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3464 7774 3440 7790 3456 7817 3472 7806 TIME...MOT...LOC 1838Z 301DEG 8KT 3459 7802 BACON
Local storm report, Mar 25, 2:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
258 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 2 WNW QUINBY 34.25N 79.77W
03/25/2012 E0.88 INCH DARLINGTON SC TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL FELL.
&&
EVENT NUMBER ILM1200037
43Local storm report, Mar 25, 3:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL BURGAW 34.55N 77.93W
03/25/2012 E1.00 INCH PENDER NC TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL STILL FALLING...COVERING
THE GROUND.
&&
EVENT NUMBER ILM1200038
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:26 PM EDT | Special Weather Statement | ILM | Robeson | 64 min |
| Mar 24, 10:43 PM EDT | Special Weather Statement | ILM | Bladen | 47 min |
| Mar 25, 12:41 AM EDT | Special Weather Statement | ILM | Pender | 49 min |
| Mar 25, 12:54 AM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 1:26 AM EDT | Special Weather Statement | ILM | New Hanover | 49 min |
| Mar 25, 1:34 PM EDT | Special Weather Statement | ILM | Pender | 56 min |
| Mar 25, 2:38 PM EDT | Special Weather Statement | ILM | Pender | 37 min |
| Mar 25, 3:39 PM EDT | Special Weather Statement | ILM | Robeson | 66 min |
| Mar 25, 4:06 PM EDT | Special Weather Statement | ILM | Pender | 54 min |
| Mar 25, 4:37 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Mar 25, 4:50 PM EDT | Special Weather Statement | ILM | Robeson | 55 min |
| Mar 25, 5:09 PM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 5:18 PM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| Mar 25, 5:35 PM EDT | Special Weather Statement | ILM | Bladen | 55 min |
| Mar 25, 6:30 PM EDT | Special Weather Statement | ILM | Brunswick | 45 min |
| Mar 25, 6:39 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 66 min |
| Mar 25, 7:10 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 19 min |
| Mar 25, 7:48 PM EDT | Special Weather Statement | ILM | Bladen | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.